Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why is 128/78 considered too high bp?

I am 55, not overweight, don t smoke, have no major illnesses. At my last yearly exam, my BP was 120/78 and the doctor said that was too high and at risk for a stroke and so wants to put me on meds. Are those numbers considered high? From reading on the internet, it seems that is normal for me. I don t want to go on any unnecessary medication.
Sun, 20 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
it seems fine to me...if you have no other health problems
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, i have high blood pressure since 3 months back with an average of 14.5/9.5 (Sometimes reaching 16/11). i started taking Amlor 5 mg twice per day however it didnt give full stability of BP in addition to the severe side effects. i shifted to Concor 2.5 mg then concor 5 mg once per day without getting a 100% stability for my BP eventhough my BP got reduced. Now, i moved to 1 pill of concor 5 mg morning and 1 pill of Amlor 5 mg evenning starting 7 days back where my BP become fully stabilized with an average of 12/8. Please advise if it is accetpable to take this dosage of BP medicine and if there are any inconvenience in taking AMlor + concor 5 mg on medium and long term and if this combination is considered to be a long term solution for my BP... thank you in advance.

doctor1 MD

Hi there! I am 18 years old, I weigh around 82kg/180lbs at a height of 184cm/76 inches For about two years now I ve been having problems with hypertension. Not only that, I also experience that weird chest pain very often, don t know if palpitations or angina is the right word, either way it s not that painful but it makes me feel very uncomfortable, followed by fear or even panic attacks (for obvious reasons, I guess). About a month ago I had a blood pressure of 198/144 (it was late in the evening and I was about to go to bed), whereupon we called an ambulance that brought me to the hospital. I spent the next two weeks there and they conducted a wide array of different tests including blood tests, urinalysis, fecal occult blood test, trans-esophageal echo, loads of ECG s (had a long-term ECG done about a year prior to that), long-term blood pressure recordings, an eye test and two magnetic resonances. All these tests were negative, meaning they did not find what was causing my problems. They did, however, notice that there was an unusually high amount of some hormone in my blood. Ever since I ve been monitoring my blood pressure on a daily basis. (about once or twice a day). I have to take an ACE inhibitor and a 5mg Beta blocker every day in the morning (again, I m only 18!). It has always been in the green area or slightly above the normal. However, sometimes the sign for irregular heartbeat comes up. And I still experience these unpleasant sensations in the area where my heart is. Today around noon it was at 117/78. But when I measured it later that day, at around 8 p.m., I had 143/128! Now, I know that s way above the average but what was I supposed to do? Call 911 and go through all of this again?? I decided not to do that and keep an eye on that myself. I re-measured it about 20 minutes later and noticed that the diastolic number decreased to 95 while to systolic one went up to over 150. Probably because I got very nervous. Even though doctors ensured me that there was no life-threatening danger, I always fear the possibility of a stroke or a heart attack when stuff like this happens. What I could extrapolate from this is that apparently my blood pressure greatly fluctuate throughout the day. Some additional data: *My mom also has hypertension and takes meds since she is 40 or something *Her father, my grandfather, died at the age of 50 because of a heart-related disease *I sweat a lot *I often find it hard to fall asleep because I am worried about my health and because I have this uncomfortable feeling in my chest, which most of the time is gone completely or very weak when I wake up again *Sometimes it feels as though my heart skips a beat, I can clearly feel it and it makes me become very aware of my heartbeat. This also comes with lightheadedness from time to time. *Often, shortly before falling asleep, some of my limbs move without me wanting them to move *I often have a headache, however I doubt it s related to my blood pressure *Sometimes I experience what I believe is tachycardia, a very fast heartbeat *It would be a lie to say I m sporty but I m not obese either *I don t do drugs, I don t smoke and I only drink alcohol occasionally So, I would like to know if it is possible for someone like me to have a high blood pressure without anything to fear. Is my life-expectancy significantly shortened by this? Do I need to take more meds?Could it be that it s my mind causing all of this? As impolite as this may sound, I do not need any calming words unless they are backed up by medical facts. I greatly appreciate any help I can get and I wanna thank you in advance for taking the time to read all this! If you need any additional information from my clinical record I will gladly provide it to you. Also, I am very sorry for the broken English! (I am not a native speaker)

doctor1 MD

I also can feel my heart racing sometimes, and I get concerned because my son died of a heart disease in 2002. Should I be concerned also? My daughter has shown no signs of her brother s disease. I was adopted and know nothing of my family s medical history .

Recent questions on  Stroke

doctor1 MD

My mother in law will be 88 on the 16th of this month. SHe has been in ECU for 4.5 years. She has had 2 fairly big strokes in the past 10 years. 2 weeks ago she had another small stroke which made her mouth droop even more, her swallowing is not very good. She can only take in thickened fluids. She is in quite a bit of pain, we think from a pressure sore on her heal, she is unable to communicate what hurts. The doctor pulled her off of all her medication for 1 week. (I don t think she is going back on it again) Today they are finally giving her morphone. Is she in so much pain because her organs are shutting down We know she is not going to be here long but approx. how long

doctor1 MD

My bp is 143/83, have been having chest pressure and some discomfort in my chest and going through me to my back, along with belching (not normal for me) I am also now experiencing a pressure headache. Medical history is Lupus, RSD, COPD, Stroke in 2002 (caused by the Lupus), acid reflux (diagnosed but never seemed bothered by acid back up) Just a little concerned that this has been going on for two days now (headache is new tonight) but don t want to rush off to the hospital

doctor1 MD

hi I got hit in the head with a 8 pound pot it did not bleed, but ever since I hear bubbles after a growl in my stomach. Now I have had stroke in medical problems. From the weakness in my left side now walking with a cane to my speech is bad. no one can figure out what is going on. can you help?

doctor1 MD

My father, age 78, is in excellent health and only takes medication for hypercholesterolemia (low 200 s). He recently started Erythromycin for head and chest congestion and sore throat. After taking this for a few days he had blood blisters erupt in his scalp and ears. His head felt a lot of pressure and he was worried he might be having a stroke. His neck and head were stiff with some numbness in his right arm. He DC d the antibiotic and went to his doctor, who placed him on Prednisone. Now he is a little groggy and isn t feeling well so he stopped the Prednisone. He sounds weak and we aren t sure why he was put on the Prednisone. My question is - why take Prednisone if the blisters are drying up? What is the benefit versus the risks?

doctor1 MD

Can testicular torsion cause LOW grade pain?

doctor1 MD

I am experiencing a partial vision loss - probably a TIA - what will happen when I go to the emergency room?? YYYY@YYYY

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...